Alert archive / Connecticut / Flash Flood Warnings in 2013

Flash Flood Warning 40, NWS New York, NY

September 2, 2013Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this flash flood warning at Sep 2, 2013, 3:04 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2013, 3:04 PM EDT (19:04 UTC)
Expired
Sep 2, 2013, 5:32 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 3:45 PM EDTFLASH FLOODWest Redding, CTBASEMENTS FLOODED NEAR LONG RIDGE RD AND SIDECUT RD.
Sep 2, 3:46 PM EDTFLASH FLOOD2 N West Redding, CTLONG RIDGE RD WAS CLOSED DUE TO FLOODING
Sep 2, 4:05 PM EDTFLASH FLOODWest Redding, CT2 FEET OF WATER IN PARKING LOT AT THE REDDING METRO-NORTH TRAIN STATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 791 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
791 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WGUS51 KOKX 021904
FFWOKX
CTC001-009-022100-
/O.NEW.KOKX.FF.W.0040.130902T1904Z-130902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
304 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 500 PM EDT...

* AT 258 PM EDT...AN AREA OF THUNDERSTORMS EXTENDING ACROSS CENTRAL 
FAIRFIELD COUNTY INTO WESTERN NEW HAVEN COUNTY CONTINUES TO PRODUCE 
HEAVY DOWNPOURS AS IT REMAINS NEARLY STATIONARY. RAINFALL RATES OF 
TWO INCHES AN HOUR CONTINUE. AS SUCH...FLASH FLOODING IS EXPECTED 
ACROSS PORTIONS OF THE WARNED AREA.

LAT...LON 4136 7310 4120 7348 4123 7349 4127 7353
      4142 7353 4149 7337 4148 7333 4150 7333
      4150 7332 4152 7325 4152 7322

$$

PW
4 follow-up statements
159 
WGUS71 KOKX 021941
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT MON SEP 2 2013

CTC001-009-022100-
/O.CON.KOKX.FF.W.0040.000000T0000Z-130902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-FAIRFIELD CT-
341 PM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
FAIRFIELD AND WEST CENTRAL NEW HAVEN COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THE THUNDERSTORM REMAINS NEARLY STATIONARY...AND HAS PRODUCED 
OVER FOUR INCHES OF RAIN BETWEEN BETHEL AND RIDGEFIELD...NEAR THE 
TOWN OF REDDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4136 7310 4120 7348 4123 7349 4127 7353
      4142 7353 4149 7337 4148 7333 4150 7333
      4150 7332 4152 7325 4152 7322

$$

PW
595 
WGUS71 KOKX 022054
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT MON SEP 2 2013

CTC009-022103-
/O.CAN.KOKX.FF.W.0040.000000T0000Z-130902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW HAVEN CT-
454 PM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL NEW 
HAVEN COUNTY...

LAT...LON 4142 7343 4139 7336 4129 7335 4124 7348
      4127 7353 4136 7353

$$

CTC001-022100-
/O.CON.KOKX.FF.W.0040.000000T0000Z-130902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD CT-
454 PM EDT MON SEP 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR
FAIRFIELD COUNTY...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4142 7343 4139 7336 4129 7335 4124 7348
      4127 7353 4136 7353

$$

JMC
902 
WGUS51 KOKX 022059
FFWOKX
CTC001-022300-
/O.EXT.KOKX.FF.W.0040.000000T0000Z-130902T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
459 PM EDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 700 PM EDT...

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE INCH PER 
  HOUR OR GREATER OVER THE WARNED AREA. IN ADDITION...LOCAL LAW      
  ENFORCEMENT OFFICIALS HAVE REPORTED ROAD CLOSURES IN THE AREA AS A 
  RESULT OF FLOODING. THE HEAVY RAIN WILL EXACERBATE EXISTING        
  FLOODING...AND LEAD TO SOME AREAS OF NEW FLOODING. THE FLASH FLOOD 
  WARNING HAS THEREFORE BEEN EXTENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4142 7343 4139 7336 4129 7335 4124 7348
      4127 7353 4136 7353

$$

JMC
375 
WGUS71 KOKX 022132
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
532 PM EDT MON SEP 2 2013

CTC001-022142-
/O.CAN.KOKX.FF.W.0040.000000T0000Z-130902T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD CT-
532 PM EDT MON SEP 2 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAIRFIELD COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS ENDED. THE FLASH 
FLOOD WARNING HAS THEREFORE BEEN CANCELLED.

LAT...LON 4142 7343 4139 7336 4129 7335 4124 7348
      4127 7353 4136 7353

$$

JMC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:55 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 2, 1:55 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT MON SEP 2 2013

.SYNOPSIS...
A TROUGH OF LOW PRESSURE OVER THE AREA TODAY...WILL GIVE WAY TO A
COLD FRONT WHICH CROSSES THE TRI-STATE FROM TONIGHT INTO TUESDAY. HIGH
PRESSURE BUILDS IN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS
ANOTHER COLD FRONT ADVANCES FROM THE NORTH. THIS FRONT WILL PUSH
SOUTH OF THE AREA ON THURSDAY WITH ANOTHER AREA OF HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES. THIS HIGH WILL TRACK TO THE MID
ATLANTIC COAST BY THE END OF THE WORK WEEK AS A WARM FRONT PASSES
TO OUR NORTH. YET ANOTHER COLD FRONT PUSHES THROUGH FOR THE
UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ON GOING SHOWERS AND THUNDERSTORMS ACROSS THE TRI STATE AREA EARLY
THIS AFTERNOON. HAVE MAINTAINED LIKELY POPS FOR THE
AFTERNOON...WITH ACTIVITY FROM NEW JERSEY EXPECTED TO PUSH TO THE
NORTH AND EAST THROUGH THE LATE AFTERNOON AS THE NEXT SHORTWAVE
MOVES THROUGH. DRY SLOT AS INDICATED ON 17Z WATER VAPOR IMAGERY
LOCATED WELL TO THE WEST OVER WESTERN PA...SO NOT ANTICIPATING TOO
MUCH SCATTERING OUT THIS AFTERNOON THAT COULD LEAD TO STRONGER
STORMS. THE MAIN THREAT WITH ANY OF THE STORMS THIS AFTERNOON WILL
CONTINUE TO BE THE FLOODING ISSUES AS PW VALUES REMAIN UP AROUND
2 INCHES...KEEPING A VERY MOIST AIRMASS IN PLACE. A QUICK 1-2
INCHES COULD BE POSSIBLE WITH ANY DEVELOPING STORM. PLEASE REFER
TO THE HYDROLOGY SECTION FOR ADDITIONAL DETAILS.

TEMPS REMAIN ON TRACK...GENERALLY REACHING NEAR TO JUST ABOVE
NORMAL FOR HIGHS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC OCEAN
BEACHES INTO THIS EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
CLOSED LOW TRACKS FROM SE ONTARIO INTO SE QUEBEC FROM THIS EVENING
THROUGH TUESDAY AS IT SLOWLY OPENS. SHORTWAVES COMING AROUND THE
BASE OF THE LOW/DEVELOPING TROUGH AND FORCING AHEAD OF A PASSING
COULD FRONT SHOULD PRODUCE SCT CONVECTION. LATEST GUIDANCE
SHOWING BEST CHANCE THIS EVENING...WITH A LULL OVERNIGHT...THEN
ANOTHER ROUND OF CONVECTION TUESDAY MORNING/EARLY AFTERNOON
IMMEDIATELY AHEAD OF THE FRONT. BEST DYNAMICS IS FORECAST TO PASS
TO OUR NORTH WITH THE OPENING UPPER LOW - HENCE RESTRICTING POPS
TO CHANCE TONIGHT...THEN LIKELY ON TUESDAY WITH THE COLD FRONT.
SEE HYDROLOGY SECTION OF AFD FOR DETAILS ON EXPECTED RAINFALL
AMOUNTS AND POSSIBLE IMPACTS.

FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES - WITH VALES EXPECTED TO BE AROUND 5 DEGREES ABOVE
NORMAL. HIGHS TUESDAY SHOULD BE A FEW DEGREES ABOVE NORMAL - BASED
ON A BLEND OF MIXING DOWN FROM 900 HPA AND 875 HPA WELL
INLAND...WITH NAM 2-METER TEMPERATURES AND A BLEND OF MAV/MET
GUIDANCE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD WITH A
SERIES OF SHORTWAVES MOVING THROUGH THE FLOW.

MODELS ARE IS GOOD AGREEMENT THROUGH THE END OF THE WEEK...WITH THE
EXCEPTION OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR
THE LESSER ANTILLES AND CURVES IT OVER 30N 70W ON SAT...WITH JUST
SOME SLIGHT TIMING DIFFERENCES WITH A COLD FROPA NEXT WEEKEND.

DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED. AT THE SFC...HIGH PRES BUILDS IN ON WED WITH A MUCH MORE
COMFORTABLE AIRMASS BEHIND THE COLD FRONT. A WEAK COLD FRONT
APPROACHING FROM THE NORTH MAY TRIGGER SOME SHOWERS ON THU WITH
ANOTHER AREA OF HIGH PRES BUILDING IN FROM THE GREAT LAKES BEHIND
IT. DRY WEATHER WILL PREVAIL THROUGH THE END OF THE WEEK...ALTHOUGH
A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO THE S. THIS WILL RESULT
IN INCREASING HUMIDITY LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD
FRONT PASSES THROUGH NEXT WEEKEND.

TEMPS WILL REMAIN NEAR TO SLIGHTLY BELOW SEASONABLE LEVELS THROUGH
THE PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A COLD FRONT ACROSS THE MIDWEST WILL SLOWLY TRACK TOWARD THE AREA
THROUGH THE FORECAST PERIOD.

CONDITIONS VARY MAINLY FROM MVFR TO IFR...WITH LOCALLY HIGHER OR LOWER
CONDITIONS. NOT EXPECTING MUCH IMPROVEMENT TODAY...HOWEVER BRIEF
BREAKS TO VFR CAN NOT BE RULED OUT.

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THIS
AFTERNOON. STILL LOOKING LIKE THE BEST CHANCE OF SHOWERS AND
THUNDER WILL OCCUR THROUGH 22Z. THEREFORE...WILL PREVAIL VICINITY
THUNDER AND TEMPO SHOWERS IN THE TAFS.

WINDS WILL BE GENERALLY 10 KTS OR LESS AND FROM A SOUTH TO
SOUTHEAST DIRECTION THROUGH THE DAY WITH A MORE SW-W TURN LATER
TONIGHT WITH THE APPROACH OF THE COLD FRONT. CONFIDENCE MODERATE
WITH WIND FORECAST AND LOW WITH CATEGORY FORECAST.

CONDITIONS SHOULD IMPROVE TONIGHT AS A SHORTWAVE MOVES THROUGH THE
REGION.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS. ANY HEAVIER STORMS MAY PRODUCE DROPS IN
CIGS AND VSBY.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS. ANY HEAVIER STORMS MAY PRODUCE DROPS IN
CIGS AND VSBY.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS. ANY HEAVIER STORMS MAY PRODUCE DROPS IN
CIGS AND VSBY.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES  SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS. ANY HEAVIER STORMS MAY PRODUCE DROPS IN
CIGS AND VSBY.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS. ANY HEAVIER STORMS MAY PRODUCE DROPS IN
CIGS AND VSBY.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS. ANY HEAVIER STORMS MAY PRODUCE DROPS IN
CIGS AND VSBY.

OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY...SCT-NUMEROUS SHRA/TSTMS. AREAS OF MVFR OR LOWER. WIND
SHIFT TO THE NW BEHIND THE FRONT WITH IMPROVEMENT TO VFR.
.WEDNESDAY...VFR WITH W FLOW.
.THURSDAY...VFR. WINDS SHIFT TO THE N LATE.
.FRIDAY...VFR.
.SATURDAY...MAINLY VFR.

&&

.MARINE...
A LIGHT PRESSURE GRADIENT OVER THE REGION WILL KEEP WINDS TO 10 KT
OR LESS THROUGH TUESDAY AND SEAS TO 3 FT OR LESS ON THE COASTAL
OCEAN WATERS AND 1 FT OR LESS ELSEWHERE. SCT-NUMEROUS SHOWERS AND
THUNDERSTORMS WILL IMPACT THE WATERS THROUGH TUESDAY AS WELL.

WINDS AND SEAS ARE EXPECTED TO CONTINUE TO REMAIN BELOW SCA LEVELS
THROUGH THE END OF THE WEEK.

&&

.HYDROLOGY...
CURRENTLY FORECASTING AN ADDITIONAL 1/2 TO AROUND 3/4 INCH OF
RAINFALL...WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH EARLY
TUESDAY AFTERNOON. THE BEST CHANCE OF LOCALLY HEAVY RAINFALL WILL
BE INTO EARLY EVENING...WITH PRECIPITABLE WATERS FORECAST TO
INCREASE TO 2-2.25 INCHES. PRECIPITABLE WATERS THAN FALL OF TO
AROUND 1.5 INCHES TONIGHT...THEN TO 1.25-1.5 INCHES ON TUESDAY.

WHILE THERE IS THE POSSIBILITY OF ISOLATED FLASH FLOODING...THE
MOST LIKELY OUTCOME OF ANY LOCALLY HEAVY RAINFALL WILL BE MINOR
URBAN/POOR DRAINAGE FLOODING. BASED ON THIS DO NOT HAVE THE
REQUIRED 50 PERCENT CONFIDENCE IN FLASH FLOODING TO ISSUE A FLASH
FLOOD WATCH AT THIS TIME. HOWEVER...WITH 30 PERCENT CONFIDENCE IN
FLASH FLOODING...WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO
THROUGH THIS EVENING.

NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.

&&

.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.

DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT
NEAR TERM...MALOIT/PW
SHORT TERM...MALOIT
LONG TERM...24
AVIATION...BC
MARINE...24/MALOIT
HYDROLOGY...MALOIT
EQUIPMENT...
Hazardous weather outlook, Sep 2, 1:47 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
147 PM EDT MON SEP 2 2013

NYZ074-075-080-081-178-179-031800-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-SOUTHERN NASSAU-
147 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE REMAINS A LOW RISK OF FLASH FLOODING TODAY WITH ANY
SCATTERED SHOWERS AND THUNDERSTORMS...WITH A BETTER CHANCE OF ANY
FLOODING CONCERNS BEING CENTERED MORE AROUND URBAN...LOW-LYING OR
POOR DRAINAGE AREAS.

THERE IS ALSO A MODERATE RISK OF RIP CURRENTS AT ATLANTIC BEACHES
INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>073-078-079-176-177-031800-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
147 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE REMAINS A LOW RISK OF FLASH FLOODING TODAY WITH ANY
SCATTERED SHOWERS AND THUNDERSTORMS...WITH A BETTER CHANCE OF ANY
FLOODING CONCERNS BEING CENTERED MORE AROUND URBAN...LOW-LYING OR
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-370-031800-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
147 PM EDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 2, 1:07 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
107 PM EDT MON SEP 2 2013

NYZ072-073-075-176-178-021800-
BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-SOUTHERN
QUEENS-
107 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORM WILL IMPACT BRONX...KINGS (BROOKLYN)...NEW
YORK (MANHATTAN) AND QUEENS COUNTIES...

AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG ISLAND CITY...OR NEAR TRIBOROUGH
BRIDGE...MOVING SLOWLY WEST OR REMAINING NEARLY STATIONARY.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES AN HOUR...IS
OCCURRING WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4068 7400 4077 7399 4084 7395 4083 7381
      4080 7377 4067 7378 4066 7389

PW
Local storm report, Sep 2, 1:46 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      GARDEN BAY MANOR        40.77N  73.89W
09/02/2013                   QUEENS             NY   EMERGENCY MNGR

            ALL WESTBOUND LANES OF THE GRAND CENTRAL PARKWAY AT THE
            BQE ARE FLOODED. THE CENTER LANE REMAINS PASSABLE.

&&

DS
Local storm report, Sep 2, 2:00 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
200 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      GROTON                  41.34N  72.08W
09/02/2013                   NEW LONDON         CT   SKYWARN SPOTTER

            SOUTH ROAD AT THE RAILROAD UNDERPASS IS CLOSED BY
            POLICE DUE TO FLOODING.

&&

DS
Local storm report, Sep 2, 2:04 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
204 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FLASH FLOOD      1 NNW NAUTILUS PARK     41.40N  72.08W
09/02/2013                   NEW LONDON         CT   SKYWARN SPOTTER

            SIX TO EIGHT INCHES OF WATER ON PORTIONS OF ROUTE 12
            FROM THE U.S. NAVAL SUBMARINE BASE SOUTH TO GROTON.

&&

DS
Local storm report, Sep 2, 2:18 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
218 PM EDT MON SEP 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      MIDWAY                  41.34N  72.04W
09/02/2013                   NEW LONDON         CT   SKYWARN SPOTTER

            SOUTH ROAD AT THE RAILROAD UNDERPASS IS CLOSED BY
            POLICE DUE TO FLOODING.

&&

CORRECTED LOCATION

DS
Special weather statement, Sep 2, 2:36 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT MON SEP 2 2013

CTZ005-006-021930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
236 PM EDT MON SEP 2 2013

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR BETHEL...SLOWLY MOVING EAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING
WITH THIS STORM. THIS COULD CAUSE MINOR FLOODING OF POOR DRAINAGE
AND LOW-LYING AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4131 7302 4131 7306 4128 7308 4121 7348
      4128 7354 4140 7353 4155 7306

SEARS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:06 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region54 min
Sep 2, 4:12 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Sep 2, 4:39 AM EDTFlash Flood WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region2 hr
Sep 2, 6:17 AM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region88 min
Sep 2, 9:24 AM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region66 min
Sep 2, 12:48 PM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region87 min
Sep 2, 1:24 PM EDTFlash Flood WarningOKXSoutheastern Connecticut Planning Region96 min
Sep 2, 2:08 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region82 min
Sep 2, 2:36 PM EDTSpecial Weather StatementOKX54 min

Nearby

Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.